Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 2, NWS Lubbock, TX

June 10, 202124 counties in Texas

NWS Lubbock, TX issued this heat advisory at Jun 10, 2021, 5:17 AM CDT for 24 counties in Texas. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2021, 5:17 AM CDT (10:17 UTC)
In effect from
Jun 10, 2021, 1:00 PM CDT
Expired
Jun 10, 2021, 9:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
3869 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS74 KLUB 101017
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
517 AM CDT Thu Jun 10 2021

TXZ021>026-032-101830-
/O.NEW.KLUB.HT.Y.0002.210610T1800Z-210611T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Cottle-
Including the cities of Farwell, Tulia, Childress, Silverton,
Turkey, Bovina, Cee Vee, Friona, Dimmitt, Paducah, Hart, Memphis,
Quitaque, Kirkland, and Happy
517 AM CDT Thu Jun 10 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS 
EVENING...

* WHAT...Heat index values up to 109 expected over the northern 
  Rolling Plains and extreme southeast Texas Panhandle. High 
  temperatures will be around 105 across the extreme southwest Texas 
  Panhandle.

* WHERE...Childress, Cottle, Briscoe, Castro, Hall, Parmer and 
  Swisher Counties.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

McQueen
1 follow-up statement
757 
WWUS74 KLUB 101636
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1136 AM CDT Thu Jun 10 2021

TXZ027>031-033>044-110200-
/O.EXB.KLUB.HT.Y.0002.210610T1800Z-210611T0200Z/
Bailey-Lamb-Hale-Floyd-Motley-Cochran-Hockley-Lubbock-Crosby-Dickens-
King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1136 AM CDT Thu Jun 10 2021

...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Temperatures and Heat Index values up to and possibly 
  exceeding 105 expected.

* WHERE...The South Plains and Rolling Plains of West Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to drink plenty of fluids, stay in an air-conditioned 
room, stay out of the sun, and check up on relatives and neighbors.

Take extra precautions if you work or spend time outside. When 
possible reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

TXZ021>026-032-110200-
/O.EXT.KLUB.HT.Y.0002.210610T1800Z-210611T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Cottle-
1136 AM CDT Thu Jun 10 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Temperatures and Heat Index values up to and possibly 
  exceeding 105 expected.

* WHERE...The extreme southern Texas Panhandle.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to drink plenty of fluids, stay in an air-conditioned 
room, stay out of the sun, and check up on relatives and neighbors.

Take extra precautions if you work or spend time outside. When 
possible reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

30

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this heat advisory went out at Jun 10, 3:11 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 10, 3:11 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
311 AM CDT Thu Jun 10 2021

.SHORT TERM...
Hot and dry weather is expected again today as the upper level high
pressure ridge axis remains overhead with little change since
Wednesday. Strength of the mid level subsidence inversion precludes
a mention of thunderstorms this afternoon or evening although a few
cumulus may develop along the dryline late in the day and push from
below at this inversion. A vigorous upper level low pressure trough
will cross the northern Rockies and high plains later today, and is
expected to deepen the surface low pressure over the high plains
leading to gusty southwest breezes in the western Texas Panhandle.

Surface dryline will edge east today, but not much further east than
about the I-27 and US-87 corridors. Very high surface dewpoints (Td)
this morning in the lower to mid 70s from the central South Plains
through the Rolling Plains are expected to mix a little drier than
Wednesday, even on the east side of the dryline where Td should drop
into the upper 60s. But temperatures will also be a couple degrees
warmer over the Rolling Plains, partially offsetting the benefit of
slightly lower humidity. We expect highs on the Caprock again mostly
100 to 104 degrees, and mostly 95 to 100 over the Rolling Plains
though slightly hotter again in the canyon country of northern
Briscoe and northwest Hall Counties. We do not foresee at this time
temperatures or Heat Indices exceeding 110 over the Rolling Plains,
or 105 on the Caprock. Thus we are not planning on issuing Heat
Advisories for today. But if it becomes apparent Td will remain
elevated again over the Rolling Plains later today, this likely will
require another Heat Advisory to be issued later this morning.

Surface dryline will surge west again this evening, with mild or
warm and muggy conditions most areas this evening and overnight.
RMcQueen

.LONG TERM...
By Friday morning the surface "cold" front will be nudging into
the northern zones of the forecast area. For those that like it
cooler unfortunately ridging aloft will remain squarely in place
overhead which will keep temperatures above average. This front
may also get hung up across the southern Texas Panhandle which
will allow temperatures south of the front to climb to near or
above the century mark yet again. Guidance indicates that low
level moisture should be a bit lower than it has been the past
few days therefore even the Rolling Plains and southeast Panhandle
may get to the century mark. The front will then move south
through the entire forecast area by Friday evening. With
subsidence continuing aloft this front should be a dry passage.

Behind the front low level flow will become more easterly for the
weekend which will help to keep surface dewpoints a bit elevated and
hence temperatures a tiny bit cooler. The center of high pressure
aloft will retrograde back into New Mexico late Saturday which may
allow for weak disturbances to rotate around it. With the increased
low level moisture moving into eastern New Mexico during the day
Saturday a few thunderstorms may develop along the higher terrain
and then slowly move to the southeast towards the forecast area. It
is still unclear how far east this convection will make it however
at least the southwest Texas Panhandle may see some
precipitation. Ridging aloft will continue to retrograde early
next week which will allow temperatures to continue to slowly drop
back closer to seasonal averages. With moist southeasterly flow
continuing into next week the main precipitation driver will be
weak shortwaves rotating around the ridge which are not yet being
sampled. Latest guidance has the next best chance of seeing
precipitation being Monday afternoon and evening however just 12
hours ago guidance had this wave moving through on Tuesday. So
while precipitation chances remain low (10-15%) at this time they
will need to be ramped up once better agreement is reached on
where/when these shortwaves will impact the region. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

05/58
Hazardous weather outlook, Jun 10, 3:17 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Lubbock TX
317 AM CDT Thu Jun 10 2021

TXZ021>044-110830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
317 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Temperatures may approach 105 degrees for a few areas on the Caprock
this afternoon, and the Heat Index could approach 110 degrees over
parts of the Rolling Plains. This may require a Heat Advisory this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures will once again approach Heat Advisory criteria Friday
afternoon as temperatures approach 105 degrees across the central
and southern South Plains and heat index values approach 110 degrees
across the extreme southeastern Panhandle and the Rolling Plains.

Additional thunderstorm chances, some potentially severe, will be
possible Saturday evening and then again early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.